Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 330, NWS Tulsa, OK

May 29, 2006Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2006, 5:01 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2006, 5:01 PM CDT (22:01 UTC)
Expired
May 29, 2006, 5:48 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Crawford County, AR, Sebastian County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1080 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 292201
SVRTSA
ARC033-131-292300-
/O.NEW.KTSA.SV.W.0330.060529T2201Z-060529T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 600 PM CDT

* AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM HACKETT TO BARLING...MOVING NORTH AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...JENNY
  LIND...HACKETT...BONANZA...BARLING...DYER...MULBERRY...ALMA...FORT
  SMITH...VAN BUREN...MOUNTAINBURG...LEE CREEK...RUDY...FIGURE
  FIVE...CHESTER...NATURAL DAM AND CEDARVILLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3555 9404 3549 9403 3547 9405 3543 9413
      3538 9414 3537 9417 3515 9423 3517 9443
      3540 9442 3576 9449 3576 9389

$$
2 follow-up statements
000 
WWUS54 KTSA 292227
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT MON MAY 29 2006

ARC033-131-292300-
/O.CON.KTSA.SV.W.0330.000000T0000Z-060529T2300Z/
CRAWFORD AR-SEBASTIAN AR-
526 PM CDT MON MAY 29 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SEBASTIAN AND CRAWFORD COUNTIES...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BARLING...MOVING 
NORTH AT 15 MPH.  VERY HEAVY RAINFALL WILL ALSO LEAD TO PONDING OF 
WATER IN LOW LYING AREAS AND POOR DRAINAGE AREAS.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT SMITH...
KIBLER...VAN BUREN...SHIBLEY...MULBERRY...CONCORD...ALMA...DYER...
FURRY...PLEASANT HILL...MOUNT GAYLER...LOCKE...LEE CREEK...RUDY...
FIGURE FIVE...CHESTER...NATURAL DAM...CEDARVILLE...MOUNTAINBURG...
BIDVILLE AND UNIONTOWN.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3555 9404 3549 9403 3547 9405 3543 9413
      3538 9414 3537 9417 3515 9423 3517 9443
      3540 9442 3576 9449 3576 9389

$$
000 
WWUS54 KTSA 292248
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT MON MAY 29 2006

ARC033-131-292259-
/O.CAN.KTSA.SV.W.0330.000000T0000Z-060529T2300Z/
CRAWFORD AR-SEBASTIAN AR-
549 PM CDT MON MAY 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR SEBASTIAN AND CRAWFORD
COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3555 9404 3549 9403 3547 9405 3543 9413
      3538 9414 3537 9417 3515 9423 3517 9443
      3540 9442 3576 9449 3576 9389

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:53 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 29, 2:53 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT MON MAY 29 2006

.DISCUSSION...
SCATTERED THUNDERSTORMS ACROSS CENTRAL ARKANSAS INTO NORTHEAST
TEXAS SHOULD CONTINUE TO BUILD NORTH AND AFFECT THE EASTERN
SECTIONS OF CWA THROUGH THIS EVENING IN MODERATELY UNSTABLE AND
WEAKLY CAPPED ENVIRONMENT. A BRIEF PULSE SEVERE STORM IS POSSIBLE
DUE TO THE DEGREE OF INSTABILITY BUT ISOLATED IN COVERAGE.

SYNOPTIC COLD FRONT EXTENDS THROUGH CENTRAL PLAINS BACK INTO
EXTREME NW OK AND THE TX PANHANDLE. SOUTHERN END OF FRONT WILL
GRADUALLY BECOME MORE EAST-WEST ORIENTED DURING THE NEXT COUPLE OF
DAYS AND VERY SLOWLY PUSH THROUGH THE AREA. STRONG TO SEVERE
STORMS EXPECTED ALONG THE FRONT LATER THIS AFTERNOON AND EVENING.
THESE STORMS SHOULD DEVELOP INTO AN MCS OVERNIGHT BUT AT THIS
POINT GIVE THE LOW LEVEL JET STRUCTURE WOULD EXPECT IT TO MOVE
NEARLY DUE SOUTH AND LIKELY STAY WEST OF CWA.

UNSTABLE AND WEAKLY CAPPED AIRMASS WILL REMAIN TO THE SOUTH OF
AFOREMENTIONED FRONT WHICH FINALLY WILL CLEAR THE AREA BY THURSDAY.
IN THE MEANTIME THE PRESENCE OF ANY OUTFLOW BOUNDARIES OR MCV...
NEAR IMPOSSIBLE TO FORECAST...WILL SERVE AS FOCUS FOR CONVECTIVE
DEVELOPMENT TUE AND WED. STAYING THE COURSE WITH A BROADBRUSH
CHANCE OF THUNDERSTORMS THROUGH WED EVENING...HOWEVER THE SETUP
MAY FAVOR HIGHER TERRAIN AREAS FROM DIURNALLY DRIVEN STORMS AND
AREAS TO OUR WEST FROM MCS ACTIVITY AND LEAVE A RELATIVE MIN IN
PRECIP THROUGH OUR WESTERN COUNTIES. AS FOR TEMP FORECAST...ALSO
JUST ABOUT IMPOSSIBLE BUT WILL TREND COOLER THAN WHAT WE HAVE
SEEN. WILL DEPEND HEAVILY ON CLOUDS AND PRECIP...HAVE OPTED TO
STAY CLOSE TO WARMER MAV FOR OVERNIGHT LOWS AND TAKE THE MIDDLE
GROUND ON DAYTIME HIGHS.

PRECIP CHACNES DIMINISH ON THURSDAY AS FRONT FINALLY PUSHES SOUTH.
DRY CONDITIONS INTO NEXT WEEK WITH TEMPS WARMING BACK TO ABOVE
NORMAL READINGS...ANOTHER HEAT WAVE?

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  87  69  83 /  30  50  30  40
FSM   68  82  68  82 /  30  50  30  50
MLC   69  85  69  82 /  20  50  30  40
BVO   69  85  67  84 /  40  50  40  40
FYV   66  79  65  78 /  30  50  30  50
BYV   65  79  66  78 /  30  50  40  50
MKO   69  85  68  81 /  20  50  30  50
MIO   69  85  66  83 /  30  50  40  40
F10   69  87  69  83 /  20  50  30  40
HHW   70  84  70  82 /  30  50  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 23
LONG TERM FORECASTER ID= 14

In the hours before

Special weather statement, May 29, 3:48 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT MON MAY 29 2006

ARZ020-292115-
FRANKLIN AR-
348 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
    SOUTHERN FRANKLIN

AT 348 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF ALIX...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ALIX...OZARK...MEG...DENNING...ALTUS
AND WIEDERKEHR VILLAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, May 29, 4:14 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT MON MAY 29 2006

ARZ020-292200-
FRANKLIN AR-
414 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 414 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF PETER PENDER...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...OZARK...
BRANCH...PETER PENDER...MEG...DENNING...CECIL...ALTUS...TONEY...
LONELM...CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...BARNES...
TURNERS BEND...CASS...REDDING AND WIEDERKEHR VILLAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, May 29, 4:28 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT MON MAY 29 2006

ARZ029-292215-
SEBASTIAN AR-
428 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT 428 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF LIBERTY...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...LIBERTY...CROSSROADS...
MILLTOWN...URSULA...GREENWOOD...BARLING...LAVACA...ARKOLA...
HUNTINGTON...DAYTON...WITCHERVILLE...WASHBURN...BURNVILLE...
EXCELSIOR...MANSFIELD...JENNY LIND...BLOOMER AND CENTRAL CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.